Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 10, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 12, 2010, 3:30 AM EST for 5 counties in Florida. It took effect at Jan 12, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2010, 3:30 AM EST (08:30 UTC)
- In effect from
- Jan 12, 2010, 11:00 AM EST
- Expired
- Jan 12, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WWUS82 KMFL 120830 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 330 AM EST TUE JAN 12 2010 FLZ063-066>075-168-172>174-122300- /O.NEW.KMFL.FW.W.0010.100112T1600Z-100112T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 330 AM EST TUE JAN 12 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. NORTH TO NORTHWEST WIND FLOW HAS KEPT A DRY AIR MASS IN PLACE OVER SOUTH FLORIDA WITH DEW POINTS REMAINING IN THE LOWER 30S. THE AIR MASS HAS BEEN GOING UNDER MODIFICATION AND TEMPERATURES WILL CLIMB INTO THE LOWER 60S THIS AFTERNOON. THIS IN COMBINATION WITH THE LOW DEW POINTS WILL ALLOW FOR THE RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS FROM LATE THIS AFTERNOON THROUGH THE AFTERNOON ACROSS ALL OF SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
362 WWUS82 KMFL 122258 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 558 PM EST TUE JAN 12 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... FLZ063-066>075-168-172>174-130000- /O.EXP.KMFL.FW.W.0010.000000T0000Z-100112T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 558 PM EST TUE JAN 12 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. LOCAL OBSERVATIONS CONFIRM THAT RELATIVE HUMIDITY VALUES HAVE INDEED RISEN ABOVE 35 PERCENT ACROSS THE RED FLAG WARNING AREA. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6 PM EST. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 12, 12:27 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 12, 12:27 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1227 AM EST TUE JAN 12 2010
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
WITH LIGHT NW WIND FLOW. SOME STRATOCU IS STREAMING IN FROM THE
ATLANTIC WITH BASES AOA 3500 FEET. THERE IS SOME POSSIBILITY THAT
A FEW SITES COULD HAVE BRIEF CIGS BUT THESE WILL REMAIN VFR. THESE
CLOUDS SHOULD GET PUSHED BACK OFF THE COAST EARLY TUESDAY AS NW
FLOW INCREASES SLIGHTLY.
KOB
&&
.PREV DISCUSSION... /ISSUED 950 PM EST MON JAN 11 2010/
PREVIOUS DISCUSSION...
AVIATION...VFR ALL TERMINALS THUR THE PD. SFC WINDS NW 5-8 KT
XCPT AT KAPF SFC WNDS 3-5 KTS. SFC WNDS INCRS AFT 14Z ALL
TERMINALS 8-11 KTS AS A DRY WEAK SURFACE TROUGH MOVES THRU THE
AREA. IN THE ATLC...LINE OF CU TO REMAIN OFSHR.
PREV DISCUSSION... /ISSUED 237 PM EST MON JAN 11 2010/
.ANOTHER COLD NIGHT BUT RECOVERING TEMPS THE REST OF THE WEEK..
DISCUSSION...THE COLD AIRMASS OVER THE AREA WILL SLOWLY MODERATE
OVER THE NEXT FEW DAYS. HOWEVER...HIGH PRESSURE OVER THE LOWER
MISSISSIPPI VALLEY REGION WILL CONTINUE TO RESULT IN A PREVAILING
NORTHWEST WIND FLOW OVER THE NEXT FEW DAYS...LEADING TO A
CONTINUED COOL AND DRY NW FLOW.
FOR TONIGHT...THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN AS
RIDGE BUILDS IN FROM THE NW. THIS WILL LEAD TO LIGHTER WINDS
TONIGHT...EVEN CALM OVER THE INTERIOR. GIVEN THIS...ALONG WITH A
CLEAR SKY...EXCELLENT RADIATIONAL COOLING WILL TAKE PLACE. THIS
WILL ALLOW TEMPS TO FALL INTO THE UPPER 20S OVER
GLADES...HENDRY...AND NORTHERN INTERIOR COLLIER COUNTIES TO THE
L/M 30S ACROSS THE REST OF COLLIER COUNTY...AS WELL AS INLAND PALM
BEACH COUNTY. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS
GIVEN THE EXPECTATION OF A FREEZE OCCURRING ACROSS MUCH OF THE
AREA. THE IMMEDIATE GULF COAST WILL LIKELY BE THE ONLY AREA JUST
ABOVE FREEZING.
OVER THE REST OF THE INTERIOR...I.E. INLAND BROWARD...INLAND
MIAMI-DADE AND MAINLAND MONROE COUNTIES...AREAS OF FROST IS
EXPECTED TO FORM AS TEMPS FALL INTO THE MID 30S ALONG WITH
SUFFICIENT MOISTURE. A FROST ADVISORY HAS BEEN ISSUED FOR THESE
AREAS. THIS INCLUDES AREAS FROM KENDALE LAKES...WEST KENDALL...TO
THE REDLAND AREA.
FOR THE REST OF THE EAST COAST METROPOLITAN AREAS...TEMPS WILL
RANGE FROM THE MID/UPPER 30S EXCEPT LOWER 40S TOWARDS THE COAST.
PATCHY FROST IS EXPECTED ACROSS MUCH OF THE PALM BEACH METRO
AREA...AND MAINLY ACROSS THE WESTERN SUBURBS OF THE FT. LAUDERDALE
AND MIAMI METRO AREA.
A WARMING TREND WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK.
TOMORROW NIGHT ANOTHER FREEZE CANNOT BE RULED OUT OVER ESPECIALLY
GLADES COUNTY. HOWEVER...AM CURRENTLY FORECASTING 33F AND WE CAN
ASSESS THINGS ON LATER MODEL TRENDS.
A WEAKENING COLD FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA TUE
NIGHT/EARLY WED...BUT NOT COOLING THINGS DOWN AS IT WEAKENS. THEN
HIGH MOVES EAST ALLOWING FOR A RETURN FLOW TO SET UP...AND THIS
WILL ALLOW TEMPS TO WARM LATE IN THE WEEK BACK TO NORMAL OR
SLIGHTLY ABOVE...WITH HIGHS REACHING THE UPPER 70S TO NEAR 80
ALONG WITH INCREASING HUMIDITY. THIS WILL FEEL LIKE A HEAT WAVE
AFTER THE AMAZING COLD SPELL WE HAVE BEEN UNDER!
TRANQUIL WEATHER WILL PREVAIL MOST OF THIS WEEK...THOUGH
ACTIVE/STORMY WEATHER LOOKS POSSIBLE DURING THE SECOND HALF OF
THE UPCOMING WEEKEND AS GFS/ECWMF BOTH SHOW A VIGOROUS SOUTHERN
STREAM SHORTWAVE MOVING ACROSS THE GULF NEXT WEEKEND. GFS IS MORE
AGGRESSIVE AND FURTHER SOUTH WITH THIS FEATURE WHILE THE ECWMF
IS FURTHER NORTH. SO WHETHER OR NOT THIS WILL BRING ACTIVE TSTORMS
TO SOUTH FL REMAINS TO BE SEEN. MADE NO CHANGES TO THE EXTENDED
FORECAST.
MARINE...WINDS/SEAS WILL CONTINUE TO IMPROVE OVER THE NEXT FEW
DAYS.
FIRE WEATHER...RH'S WILL CONTINUE LURKING NEAR CRITICAL LEVELS.
RH'S LOOK TO FALL NEAR OR UNDER 35 PERCENT TUE BUT FOR A DURATION
OF PROBABLY LESS THAN 4 HOURS. THIS CAN BE ASSESSED WITH LATER
OBS/GUIDANCE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 63 39 64 52 / 0 0 0 0
FORT LAUDERDALE 63 43 65 55 / 0 0 0 0
MIAMI 63 43 66 54 / 0 0 0 0
NAPLES 59 39 63 46 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR FAR SOUTH MIAMI
DADE-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL COLLIER-
GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...NONE.
GM...NONE.
&&Hazardous weather outlook, Jan 11, 6:35 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 635 PM EST MON JAN 11 2010 FLZ063-066>075-168-172>174-120945- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 635 PM EST MON JAN 11 2010 ...FREEZE WARNING LAKE OKEECHOBEE AREA AND COLLIER COUNTY TONIGHT... ...FROST ADVISORY WEST SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: FREEZING TEMPERATURES ARE AGAIN EXPECTED AGAIN IN THE LAKE REGION AND ACROSS ALL OF COLLIER COUNTY TONIGHT EXCEPT FOR THE IMMEDIATE COASTAL AREAS. A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE 35 TO 40 DEGREE RANGE ACROSS THE WESTERN SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES AND ACROSS THE NORTHERN AND EASTERN SECTIONS OF MAINLAND MONROE COUNTY. THESE COLD TEMPERATURES, COMBINED WITH HIGHER MOISTURE VALUES AND NEARLY CALM WINDS, WILL LEAD TO AREAS OF FROST, A FROST ADVISORY IS IN EFFECT FOR THESE AREAS. WAVES: SEAS 7 TO 9 FEET CAN BE EXPECTED IN THE ATLANTIC GULF STREAM WATERS AND OFFSHORE GULF WATERS OFF OF COLLIER COUNTY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW TEMPERATURES COULD AGAIN FALL BELOW FREEZING OVER THE LAKE OKEECHOBEE AREA AND INLAND COLLIER COUNTY EARLY TUESDAY MORNING. THEREFORE...A FREEZE WATCH IS IN EFFECT FOR THESE AREAS THROUGH EARLY TUESDAY MORNING. THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THE NEXT WEEKEND AS A LOW PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND MOVES NORTHEAST INTO THE SOUTHEAST UNITED STATES. THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT WEEKEND...AS WINDS BECOME SOUTHEAST AND INCREASE TO BREEZY TO WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.